Alert archive / Tennessee / Flash Flood Warnings in 1998
Flash Flood Warning 46, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at May 10, 1998, 8:20 AM CDT for Macon County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 1998, 8:20 AM CDT (13:20 UTC)
- Expired
- May 10, 1998, 10:50 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Macon County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.3 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 101322 FFWBNA TNC111-101550- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 820 AM CDT SUN MAY 10 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... MACON COUNTY IN MIDDLE TENNESSEE * UNTIL 1050 AM CDT * A SLOW MOVING AREA OF MODERATE TO HEAVY RAIN HAS DUMPED BETWEEN 1 AND 1.5 INCHES OF RAIN ACROSS MACON COUNTY SINCE 645 AM CDT. THIS HAS RESULTED IN WIDESPREAD FLOODING OF LOW LYING AREAS. THE HEAVY RAIN WILL LIKELY PERSIST THROUGH 930 AM DUMPING AN ADDITIONAL HALF TO ONE INCH OF RAIN...CAUSING CREEKS AND STREAMS TO RISE RAPIDLY OUT OF THEIR BANKS. DON'T DRIVE ACROSS FLOODED ROADS! MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. WSS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at May 10, 2:00 AM CDT, 6 hours 20 minutes earlier.
Area forecast discussion, May 10, 2:00 AM CDT, 6 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 200 AM CDT SUN MAY 10 1998 06Z SFC ANALYSIS SHOWS 1002MB SFC LOW ALONG TRIPLE POINT OF AL/MS/TN BORDER. MMVNT OF LOW HAS BEEN ENE PAST SEVERAL HOURS. SFC BOUNDARY EXTENDING E/W ACROSS MID STATE HAS BEEN MAIN FOCUS FOR CONVECTION SO FAR TNGT. LTST KOHX 88D SHOWS AREA OF ENHANCED CONVECTION ACROSS SW MDL TN W/ ECHOES SLOWLY DEVELOPING ALONG SRN FLANK. THIS MATCHES UP WELL W/ ANOTHER SFC TROF/DWPT GRADIENT EXTENDING SSW OF SFC LOW. WILL HAVE TO KEEP AN EYE ON THIS AS KHTX VAD WIND PROFILER FAIRLY IMPRESSIVE. H5 S/W SHUD ALSO HELP TO KEEP THINGS GOING. MAIN PRECIP AREA SHUD SLIDE EAST THIS MRNG ALONG W/ SFC LOW ATTENDANT H5 S/W. THIS TRANSITION IS REFLECTED WELL IN THE CURRENT ZFP. WUD SUGGEST MENTIONING TSRA/SHRA LIKELY EARLY TDY ACROSS ERN ZONES AS MUCH OF THE ACTION SHUD BE OUT OF THERE BY NOON. LOW LEVEL MSTR AND CYCLONIC FLOW WILL KEEP CLOUDS AROUND THROUGH EVENING. THINK FWC TEMPS TOO WRM FOR TDY. SLOW CLRG TNGT AS RDG BUILDS INTO THE MS VLY. MON LOOKS TO BE A NICE DAY AS H5 RDG AXIS STAYS JUST TO OUR W/ SFC RDG DIRECTLY OVHD. LOTS OF SUN WILL ALLOW TEMPS TO REACH FWC VALUES. BNA 70/55/80 400 13/CBD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 10:00 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 35 min |
| May 9, 10:21 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 59 min |
| May 9, 11:15 PM CDT | Severe Thunderstorm Warning | OHX | Decatur | 45 min |
| May 10, 6:36 AM CDT | Flash Flood Warning | OHX | Sumner | 2 hr |
Nearby
Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.